Alert archive / California / Winter Storm Warnings in 2014

Winter Storm Warning 1, NWS Las Vegas, NV

February 27, 2014Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Feb 27, 2014, 6:43 AM PST for Inyo County, California. It took effect at Feb 28, 2014, 4:00 AM PST. It was in force for 16 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 27, 2014, 6:43 AM PST (14:43 UTC)
In effect from
Feb 28, 2014, 4:00 AM PST
Expired
Feb 28, 2014, 7:53 PM PST
In force
16 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 12:00 PM PSTHEAVY SNOW 101 Wnw Aspendell, CA10 INCHES TOTAL AND 8 INCHES SINCE 630 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 2.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WWUS45 KVEF 271443
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
643 AM PST THU FEB 27 2014

.A STRONG MOIST PACIFIC STORM IS STILL ON TRACK TO BRING HEAVY SNOW
TO THE SOUTHERN SIERRA AND WHITE MOUNTAINS FRIDAY THROUGH SATURDAY.

CAZ519-280000-
/O.CAN.KVEF.WW.Y.0002.000000T0000Z-140227T2000Z/
/O.UPG.KVEF.WS.A.0001.140228T1200Z-140302T0000Z/
/O.NEW.KVEF.WS.W.0001.140228T1200Z-140302T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
643 AM PST THU FEB 27 2014

...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 PM PST
SATURDAY ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM 4 AM FRIDAY TO 4 PM PST SATURDAY FOR THE EAST SLOPES OF THE
SOUTHERN SIERRA. THIS REPLACES THE WINTER STORM WATCH. THE WINTER
WEATHER ADVISORY PREVIOUSLY IN EFFECT UNTIL NOON TODAY HAS BEEN
CANCELLED.

* TIMING: SNOW SHOWERS OVER THE SOUTHERN SIERRA HAVE BEEN TAPERING
  OFF THIS MORNING AND LITTLE ADDITIONAL SNOW ACCUMULATION IS
  EXPECTED. SNOW IS EXPECTED TO FALL AGAIN BY EARLY FRIDAY
  MORNING...THEN BECOME HEAVIEST FROM LATE FRIDAY MORNING INTO
  FRIDAY AFTERNOON...AND TAPER OFF FRIDAY EVENING. PERIODS OF SNOW
  ARE EXPECTED ON SATURDAY. 

* SNOW LEVEL: SNOW LEVELS SHOULD START OUT BETWEEN 6500
  AND 7500 FEET THEN FALL TO NEAR 5500 FEET BY FRIDAY EVENING.

* TOTAL SNOW ACCUMULATIONS: TOTAL SNOW IS EXPECTED TO BE 1 TO 2 FEET
  ABOVE 8000 FEET WITH THE HIGHEST TOTALS ALONG THE CREST OF THE
  SOUTHERN SIERRA. WIND GUSTS OVER 40 MPH MAY PRODUCE NEAR WHITE-
  OUT CONDITIONS AT TIMES. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: HEAVY SNOW WILL MAKE TRAVEL INTO THE SOUTHERN SIERRA
  ABOVE 6000 FEET DANGEROUS FRIDAY THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ521-280000-
/O.UPG.KVEF.WS.A.0001.140228T1200Z-140302T0000Z/
/O.NEW.KVEF.WS.W.0001.140228T1200Z-140302T0000Z/
WHITE MOUNTAINS OF INYO COUNTY-
643 AM PST THU FEB 27 2014

...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 PM PST
SATURDAY ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW WHICH IS IN EFFECT
FROM 4 AM FRIDAY TO 4 PM PST SATURDAY FOR THE WHITE MOUNTAINS OF
INYO COUNTY. THIS REPLACES THE WINTER STORM WATCH.

* TIMING: SNOW IS EXPECTED TO BEGIN FRIDAY MORNING...BE HEAVIEST
  FROM LATE FRIDAY MORNING INTO FRIDAY AFTERNOON... AND TAPER OFF ON
  FRIDAY EVENING. PERIODS OF SNOW WILL LIKELY CONTINUE THROUGH SATURDAY.

* SNOW LEVEL: STARTING OUT BETWEEN 6500 AND 7500 FEET THEN
  FALLING TO NEAR 5500 FEET BY FRIDAY EVENING. 

* TOTAL SNOW ACCUMULATIONS: 8 TO 16 INCHES ABOVE 8000 FEET.

* WINDS: GUSTS OVER 40 MPH...WHICH COULD PRODUCE NEAR WHITE-OUT 
  CONDITIONS AT TIMES.

* IMPACTS: REDUCED VISIBILITY AND SNOW COVERED ROADS WOULD 
  SEVERELY IMPACT TRAVEL INCLUDING HIGHWAY 168 THROUGH 
  WESTGARD PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
4 follow-up statements
315 
WWUS45 KVEF 272335
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PST THU FEB 27 2014

.A STRONG MOIST PACIFIC STORM IS STILL ON TRACK TO BRING HEAVY
SNOW TO THE SOUTHERN SIERRA AND WHITE MOUNTAINS FRIDAY THROUGH
SATURDAY.

CAZ519-521-281230-
/O.CON.KVEF.WS.W.0001.140228T1200Z-140302T0000Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
335 PM PST THU FEB 27 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 PM PST SATURDAY ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT FOR THE
EASTERN SIERRA SLOPES AND WHITE MOUNTAINS OF INYO COUNTY FROM 4 AM
FRIDAY TO 4 PM PST SATURDAY.

* TIMING: SNOW IS EXPECTED TO BEGIN EARLY FRIDAY MORNING...BE
  HEAVIEST FROM LATE FRIDAY MORNING INTO FRIDAY AFTERNOON... AND
  TAPER OFF ON FRIDAY EVENING. PERIODS OF SNOW WILL LIKELY CONTINUE
  THROUGH SATURDAY.

* SNOW LEVEL: STARTING OUT BETWEEN 6500 AND 7500 FEET THEN 
  FALLING TO NEAR 5500 FEET BY FRIDAY EVENING.

* TOTAL SNOW ACCUMULATIONS: 10 TO 20 INCHES ABOVE 8000 FEET.

* WINDS: GUSTS OVER 40 MPH...WHICH COULD PRODUCE NEAR WHITE-OUT 
  CONDITIONS AT TIMES.

* IMPACTS: REDUCED VISIBILITY AND SNOW COVERED ROADS WOULD 
  SEVERELY IMPACT TRAVEL INCLUDING HIGHWAY 168 THROUGH 
  WESTGARD PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
278 
WWUS45 KVEF 281211
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 AM PST FRI FEB 28 2014

.A STRONG MOIST PACIFIC STORM WILL BRING HEAVY SNOW TO THE SOUTHERN
SIERRA AND WHITE MOUNTAINS TODAY THROUGH SATURDAY.

CAZ519-521-282030-
/O.CON.KVEF.WS.W.0001.000000T0000Z-140302T0000Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
411 AM PST FRI FEB 28 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY
ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
4 PM PST SATURDAY FOR THE EASTERN SIERRA SLOPES AND THE WHITE
MOUNTAINS OF INYO COUNTY.

* TIMING: SNOW WILL CONTINUE THIS MORNING...BE HEAVIEST FROM LATE
  THIS MORNING INTO THE AFTERNOON... AND TAPER OFF THIS EVENING.
  PERIODS OF SNOW WILL LIKELY CONTINUE THROUGH SATURDAY.

* SNOW LEVEL: ABOVE 8000 FEET LOWERING TO BETWEEN 6500 AND 7500
  FEET BY THIS AFTERNOON THEN FALLING TO NEAR 5500 FEET BY FRIDAY
  EVENING.

* TOTAL SNOW ACCUMULATIONS: 10 TO 20 INCHES ABOVE 8000 FEET. LOCALLY
  HIGHER AMOUNTS ARE POSSIBLE.

* WINDS: GUSTS OVER 40 MPH...WHICH COULD PRODUCE NEAR WHITE-OUT 
  CONDITIONS AT TIMES.

* IMPACTS: REDUCED VISIBILITY AND SNOW COVERED ROADS WOULD 
  SEVERELY IMPACT TRAVEL INCLUDING HIGHWAY 168 THROUGH 
  WESTGARD PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. ONLY TRAVEL IN AN EMERGENCY
SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 

&&

$$
273 
WWUS45 KVEF 282017
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1217 PM PST FRI FEB 28 2014

.A STRONG MOIST PACIFIC STORM WILL BRING HEAVY SNOW TO THE
SOUTHERN SIERRA AND WHITE MOUNTAINS TODAY THROUGH SATURDAY.

CAZ519-521-010430-
/O.NEW.KVEF.WS.W.0002.140301T0600Z-140302T0000Z/
/O.EXT.KVEF.WS.W.0001.000000T0000Z-140301T0400Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
1217 PM PST FRI FEB 28 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY
ABOVE 6000 FEET...

A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 4 PM SATURDAY FOR THE EASTERN SIERRA SLOPES AND THE
WHITE MOUNTAINS OF INYO COUNTY.

* TIMING: SNOW WILL BE MORE SHOWERY THIS AFTERNOON THROUGH SATURDAY
  BUT BURSTS OF HEAVY SNOW ARE STILL POSSIBLE. 

* SNOW LEVEL: ABOVE 8000 FEET LOWERING TO BETWEEN 6500 AND 7500 
  FEET BY THIS AFTERNOON THEN FALLING TO NEAR 5500 FEET BY 
  FRIDAY EVENING.

* TOTAL SNOW ACCUMULATIONS: 10 TO 20 INCHES ABOVE 8000 FEET. LOCALLY
  HIGHER AMOUNTS ARE POSSIBLE. ASPENDELL HAD RECEIVED 10 INCHES OF
  SNOW AS OF NOON TODAY.

* WINDS: GUSTS OVER 40 MPH...WHICH COULD PRODUCE NEAR WHITE-OUT 
  CONDITIONS AT TIMES.

* IMPACTS: REDUCED VISIBILITY AND SNOW COVERED ROADS WOULD SEVERELY
  IMPACT TRAVEL INCLUDING HIGHWAY 168 THROUGH WESTGARD PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. ONLY TRAVEL IN AN EMERGENCY
SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
366 
WWUS45 KVEF 010353
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
753 PM PST FRI FEB 28 2014

.A STRONG MOIST PACIFIC STORM WILL BRING HEAVY SNOW TO THE
SOUTHERN SIERRA AND WHITE MOUNTAINS TODAY THROUGH SATURDAY.

CAZ519-521-011200-
/O.CAN.KVEF.WS.W.0001.000000T0000Z-140301T0400Z/
/O.EXT.KVEF.WS.W.0002.140301T0353Z-140302T0000Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
753 PM PST FRI FEB 28 2014

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST SATURDAY
ABOVE 6000 FEET...

THE WINTER STORM WARNING FOR AREAS ABOVE 6000 FEET IN THE EASTERN
SIERRA SLOPES AND THE WHITE MOUNTAINS OF INYO COUNTY IS NOW IN
EFFECT UNTIL 4 PM PST SATURDAY.

* TIMING: OCCASIONAL SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY.
  BURSTS OF HEAVY SNOW ARE STILL POSSIBLE.

* SNOW LEVEL: ABOVE 6000 FEET.

* TOTAL SNOW ACCUMULATIONS: 10 TO 20 INCHES ABOVE 8000 FEET. LOCALLY
  HIGHER AMOUNTS ARE POSSIBLE. ASPENDELL HAD RECEIVED 10 INCHES OF
  SNOW AS OF NOON FRIDAY.

* WINDS: GUSTS OVER 40 MPH...WHICH COULD PRODUCE NEAR WHITE-OUT 
  CONDITIONS AT TIMES.

* IMPACTS: REDUCED VISIBILITY AND SNOW COVERED ROADS COULD SEVERELY
  IMPACT TRAVEL...INCLUDING HIGHWAY 168 THROUGH WESTGARD PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. ONLY TRAVEL IN AN EMERGENCY
SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MORGAN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 27, 4:07 AM PST, 2 hours 36 minutes earlier.

Area forecast discussion, Feb 27, 4:07 AM PST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
407 AM PST THU FEB 27 2014

.SYNOPSIS...THE FIRST OF TWO STORMS WILL MOVE ACROSS THE REGION
TODAY ACCOMPANIED BY GUSTY WINDS. SCATTERED TO NUMEROUS SHOWERS
PRIMARILY OVER SOUTH CENTRAL NEVADA AND FAR NORTHWEST ARIZONA WILL
TAPER OFF THIS AFTERNOON. A SECOND...MORE POTENT STORM IS STILL ON
TRACK TO BRING WIDESPREAD RAIN ACROSS THE REGION AND HIGH ELEVATION
SNOW TO THE MOUNTAINS FRIDAY AND SATURDAY. SHOWERS COULD LINGER INTO
SUNDAY WITH CLEARING EXPECTED MONDAY.
&&

.SHORT TERM...TODAY AND TONIGHT...THE INITIAL PACIFIC SYSTEM WAS
MOVING INLAND THIS MORNING WITH THE POSITIVE TILT TROUGH AXIS OVER
NORTHERN AND CENTRAL CALIFORNIA 11Z. THE PRIMARY DEEP SWATH OF
MOISTURE ASSOCIATED WITH THE SYSTEM EXTENDED FROM POINT CONCEPTION
UP ACROSS THE SOUTHERN SIERRA AND INTO NORTHWEST NEVADA. RECENT
RADAR LOOPS AND SURFACE OBSERVATIONS SHOWED MOST OF THE
PRECIPITATION BEING INTERCEPTED BY THE SOUTHERN SIERRA AS EXPECTED.
THERE HAS BEEN SPILLOVER FOR BISHOP TO PICK UP MORE THAN
TWO-THIRDS OF AN INCH OF RAINFALL SINCE MIDNIGHT. THE LATEST MODEL
SOLUTIONS ARE IN GOOD AGREEMENT AT INDICATING THE BACK EDGE OF THE
MOISTURE WILL MOVE EAST OF THE SOUTHERN SIERRA BETWEEN 12Z AND 15Z
SNOWFALL SHOULD DIMINISH QUICKLY. THE AXIS OF THE FAST MOVING
SHORTWAVE IS FORECAST TO BE SHIFTING ACROSS SOUTHERN NEVADA BETWEEN
18Z AND 21Z THEN OVER CENTRAL UTAH/ARIZONA BY LATE THIS AFTERNOON.
THE LATEST QPF FIELDS INDICATE MOST OF THE PRECIPITATION WILL OCCUR
ACROSS CENTRAL NYE/LINCOLN AND NORTHERN MOHAVE COUNTIES BETWEEN 15Z
AND 21Z THEN SHOWERS WILL DISSIPATE QUICKLY THIS AFTERNOON BEHIND
THE TROUGH AXIS. THE SPRING MOUNTAINS WILL INTERCEPT MOST OF THE
MOISTURE MOVING TOWARD SOUTHERN NEVADA BETWEEN 12Z AND 18Z THIS
MORNING BUT ISOLATED TO SCATTERED SHOWERS WILL STILL BE AROUND AND
CANNOT RULE OUT SOME LIGHT PRECIP OVER THE MOJAVE DESERT ZONES.

WINDS WITH THIS SYSTEM HAVE PICKED UP AND A FEW SPOTS HAVE SEEN
BRIEF STRONG GUSTS...SUCH AS RED ROCK CANYON WHERE DOWNSLOPE WINDS
HAVE MATERIALIZED. A WIND ADVISORY WAS ISSUED FOR THE SPRING
MOUNTAINS AND RED ROCK CANYON WITH PEAK SPEEDS EXPECTED EARLY THIS
MORNING. IT STILL APPEARS THE STRONG WINDS WILL BE MOST
PERSISTENT OVER WESTERN SAN BERNARDINO COUNTY 18Z AND 02Z AND THE
WIND ADVISORY LOOKS GOOD FOR THESE AREAS. A BELT OF SOUTHWEST TO
WEST WINDS IS INDICATED BY MOST OF THE MODELS ACROSS NORTHERN SAN
BERNARDINO...CLARK AND NORTHERN MOHAVE COUNTIES DURING THE SAME
PERIOD BUT GUSTS ARE GENERALLY EXPECTED TO BE BETWEEN 30 AND 40 MPH
OR JUST BELOW ADVISORY CRITERIA. THE OTHER CONCERN IS THAT LOCAL
HIGH RESOLUTION MODELS ARE INDICATED STRONG DOWNSLOPE POTENTIAL
ALONG THE EASTERN SIERRA SLOPES THIS AFTERNOON BEHIND THE TROUGH.
THIS IS TYPICALLY NOT A FAVORABLE PATTERN FOR STRONG DOWNSLOPE WINDS
IN THE OWENS VALLEY. IT IS NOT COMPLETELY OUT OF THE QUESTION...BUT
BASED ON PAST EXPERIENCE CONFIDENCE IS NOT HIGH ENOUGH TO HIGHLIGHT
WITH AN ADVISORY OR WARNING AT THIS TIME. WILL NEED TO MONITOR
CLOSELY THOUGH.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...

BY 4 AM FRIDAY MORNING...MODELS FORECAST A STRONG CLOSED LOW ABOUT
450 MILES OFF THE NORTHERN CALIFORNIA COAST. IT MOVES TO THE POINT
CONCEPTION AREA BY MIDDAY SATURDAY AND THEN BECOMES AN OPEN WAVE AS
IT PASSES ACROSS THE FORECAST AREA. THE TROUGH AXIS IS EAST OF THE
AREA BY SUNDAY MORNING. MODELS ARE IN EXCELLENT AGREEMENT WITH THIS
BASIC SYNOPTIC SETUP AND WEATHER PATTERN EVOLUTION AND CONFIDENCE IN
THE OVERALL PATTERN IS VERY HIGH. OH...IF ONLY THE DETAILS COULD BE
SO CLEAR.

NOW FOR THE DETAILS...CONFIDENCE REMAINS HIGH IN THIS STORM BRINGING
WIDESPREAD PRECIPITATION TO THE AREA. MOISTURE IS FORECAST TO SPREAD
INTO THE WESTERN HALF OF THE AREA EARLY FRIDAY MORNING THEN SPREAD
EAST OVER MUCH OF THE REMAINDER OF THE AREA BY MID AFTERNOON FRIDAY
AND CONTINUE INTO FRIDAY EVENING. SHOWERS WILL BECOME MORE SCATTERED
IN THE WESTERN CWA LATE FRIDAY NIGHT INTO EARLY SATURDAY WITH MORE
WIDESPREAD RAIN AND SNOW CONTINUING OVER THE EASTERN HALF. MODEL
FORECASTED TOTAL RAIN AMOUNTS HAVE NOT CHANGED SIGNIFICANTLY WITH .3
TO .75 INCHES EXPECTED ACROSS A LARGE PORTION OF THE AREA WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. GREATER AMOUNTS ARE POSSIBLE IN THE
MOUNTAINS...AND ESPECIALLY ON SOUTH FACING SLOPES. SNOW LEVELS IN
THE SIERRA SHOULD BEGIN ABOVE 8000 FEET THEN EVENTUALLY LOWER TO
AROUND 6000 FEET BY SATURDAY EVENING. A WINTER STORM WATCH
CONTINUES FOR THE SIERRA AND WHITE MOUNTAINS FOR FRIDAY. 1 TO 2 FEET
OF SNOW IS POSSIBLE MAINLY ABOVE SNOW LEVELS WILL BE QUITE A BIT
TRICKIER TO PIN DOWN IN AREAS OTHER THAN THE SIERRA DUE TO THE WARM
MOIST SOUTHERLY FLOW AHEAD OF THE MAIN LOW AND TIMING IT WITH THE
HEAVIEST EXPECTED PRECIPITATION. THE SNOW LEVEL COULD VERY WELL
BEGIN ABOVE 9000 FEET IN THE SPRING MOUNTAINS AND REMAIN THERE
THROUGH MUCH OF FRIDAY BEFORE LOWERING TO AROUND 6000 FEET FRIDAY
NIGHT AFTER THE MAIN PRECIPITATION BAND HAS MOVED EAST. THIS COULD
LIMIT THE SNOW IMPACTS TO THE HIGHEST ELEVATIONS AND NO WINTER
WEATHER PRODUCTS WILL BE ISSUED WITH THIS PACKAGE FOR THE SPRING
MOUNTAINS DUE TO THE UNCERTAINTY. HIGHER SNOW LEVELS WOULD MEAN RAIN
IMPACTS ON BURN SCARS INCLUDING THE CARPENTER 1 BURN AREA WILL BE OF
A GREATER CONCERN REGARDING DEBRIS RUNOFF. THERE IS ALSO THE
POTENTIAL FOR ISOLATED THUNDERSTORMS WHICH COULD ENHANCE RAINFALL
AMOUNTS AND CREATE NUISANCE FLOODING CONCERNS IN MANY AREAS
INCLUDING THE LAS VEGAS VALLEY.

WINDS WILL BE GUSTY FRIDAY OVER THE SOUTHERN PORTIONS OF THE
FORECAST AREA WITH SPEEDS GENERALLY 20-30 MPH WITH A FEW AREAS
SEEING GUSTS UP TO 40 MPH. LIGHTER WINDS ARE EXPECTED IN AREAS THAT
SEE MORE STEADY RAINFALL. WIND SPEEDS COULD ALSO BE ENHANCED AROUND
THUNDERSTORMS.

SCATTERED RAIN AND SNOW SHOWERS WILL BE SEEN AROUND THE AREA
SATURDAY AS THE STORM AND ITS ASSOCIATED COLD AIR POOL PASSES ACROSS
THE REGION. BY SUNDAY...THE FAR EASTERN PORTIONS OF THE CWA WILL
CONTINUE TO SEE LINGERING SHOWERS. DRY AND WARMING CONDITIONS ARE
EXPECTED MONDAY THROUGH WEDNESDAY.

.AVIATION...FOR MCCARRAN...A PACIFIC SYSTEM WILL SHIFT ACROSS
SOUTHERN NEVADA LATE THIS MORNING AND EARLY AFTERNOON WITH CLEARING
CLOUD COVER AND WINDS SHIFTING FROM SOUTH TO A MORE SOUTHWEST
DIRECTION. GUSTS OVER 30 KTS WILL BE COMMON 18Z-00Z.
CLEARING AFTER 18Z. ANOTHER STORM EXPECTED FRIDAY MORNING WITH
WIDESPREAD RAIN AND LOW CIGS DEVELOPING BETWEEN 12Z AND 18Z FRIDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...AN APPROACHING PACIFIC STORM WILL BRING PERSISTENT
SOUTHWEST TO WEST WINDS OF 15-25 KTS AND GUSTS TO 35 KTS THURSDAY
LATE MORNING THROUGH AFTERNOON. GUSTS OVER 40 KTS IN WESTERN SAN
BERNARDINO COUNTY AND OVER RIDGETOPS THURSDAY. SCT SHOWERS AND CIGS
DOWN TO 3-5KFT CAN BE EXPECTED ACROSS INYO COUNTY AND SOUTH CENTRAL
NEVADA THIS MORNING. ISOLATED EMBEDDED THUNDERSTORMS WILL ALSO BE
POSSIBLE SOUTH CENTRAL NEVADA AND NORTHWEST ARIZONA THROUGH THIS
AFTERNOON BEFORE CLOUDS GRADUALLY CLEAR FROM WEST TO EAST. A
STRONGER STORM WILL BRING WIDESPREAD SIGNIFICANT RAIN AND MOUNTAIN
SNOW FRIDAY MORNING INTO SATURDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR NVZ019.
AZ...NONE.
CA...WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR CAZ519.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON
     FOR CAZ519-521.
     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING
     FOR CAZ523.
&&

ADAIR/SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Feb 27, 5:21 AM PST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
521 AM PST THU FEB 27 2014

CAZ519-521-280800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
521 AM PST THU FEB 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS OVER THE SOUTHERN SIERRA WILL TAPER OFF EARLY THIS
MORNING WILL LITTLE ADDITIONAL SNOW ACCUMULATION EXPECTED AFTER
SUNRISE. GUSTY WEST WINDS UP TO 55 MPH WILL OCCUR IN SOME AREAS
ALONG THE EASTERN SIERRA BUT STRONG WINDS ARE EXPECTED TO BE
CONFINED ABOVE THE OWENS VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW IS EXPECTED TO BEGIN FRIDAY MORNING...BE HEAVIEST FROM LATE
FRIDAY MORNING INTO FRIDAY AFTERNOON AND TAPER OFF ON FRIDAY
EVENING. PERIODS OF SNOW ARE EXPECTED ON SATURDAY. TOTAL SNOW IS
EXPECTED TO BE 1 TO 2 FEET ABOVE 8000 FEET WITH THE HIGHEST TOTALS
ALONG THE CREST OF THE SOUTHERN SIERRA. WIND GUSTS OVER 40 MPH MAY
PRODUCE NEAR WHITE-OUT CONDITIONS AT TIMES. SNOW LEVELS SHOULD START
OUT BETWEEN 6500 AND 7500 FEET THEN FALL TO NEAR 5500 FEET BY FRIDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ019-280800-
SPRING MOUNTAINS-
521 AM PST THU FEB 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS GUSTING BETWEEN 40 AND 50 MPH ARE EXPECTED IN RED ROCK
CANYON AND SOME ARES ALONG THE EAST SLOPES OF THE SPRING MOUNTAINS
THROUGH LATE THIS AFTERNOON THEN SPEEDS WILL DIMINISH OVERNIGHT.
SNOW SHOWERS OVER THE HIGHER ELEVATIONS WILL TAPER OFF LATE THIS
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG MOIST PACIFIC STORM IS STILL ON TRACK TO BRING SIGNIFICANT
RAIN AND SNOW TO THE SPRING MOUNTAINS FRIDAY THROUGH SATURDAY
MORNING. INITIAL SNOW LEVELS MAY BE NEAR 9000 FEET FRIDAY MORNING AS
PRECIPITATION BEGINS. THIS WILL ALLOW RAIN TO FALL ON MUCH OF THE
CARPENTER ONE BURN AREA OF THE SPRING MOUNTAINS...ESPECIALLY TROUT
AND LOVELL CANYONS. THOSE WITH INTERESTS AFFECTED BY THE DRAINAGES FROM
THE CARPENTER ONE BURN AREA SHOULD STAY TUNED TO THE LATEST WEATHER
INFORMATION AND REMAIN ALERT FOR POTENTIAL IMPACTS. SNOW LEVELS WILL
FALL FRIDAY NIGHT AND THE MT CHARLESTON COMMUNITY AND LEE CANYON MAY
SEE SIGNIFICANT SNOW ACCUMULATIONS TO IMPACT TRAVEL FRIDAY NIGHT
THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ523-280800-
WESTERN MOJAVE DESERT-
521 AM PST THU FEB 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM MOVING ACROSS THE AREA WILL BRING GUSTY WEST WINDS
UP TO 45 MPH ACROSS THE WESTERN MOJAVE DESERT OF SAN BERNARDINO
COUNTY THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG AND MOIST STORMS IS STILL ON TRACK TO MOVE INTO THE AREA
FRIDAY AND PERSIST INTO SATURDAY RESULTING WIDESPREAD RAIN AND GUSTY
WINDS AT TIMES. THERE IS POTENTIAL FOR SOUTH WINDS GUSTING OVER 40
MPH ON FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ520-522-524>527-NVZ014>018-020>022-280800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
521 AM PST THU FEB 27 2014 /621 AM MST THU FEB 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND A FEW BRIEF THUNDERSTORMS ARE
EXPECTED OVER CENTRAL NYE AND LINCOLN COUNTIES TODAY. SHOWERS WILL
TAPER THIS AFTERNOON FOLLOWED BY A LULL IN THE WEATHER TONIGHT AHEAD
OF A MUCH MORE POTENT PACIFIC STORM MOVING IN FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD RAIN...HIGH MOUNTAIN SNOW AND WINDY CONDITIONS WILL
IMPACT THE REGION FRIDAY THROUGH SATURDAY MORNING. PRECIPITATION
WILL BECOME MORE SHOWERY LATE SATURDAY INTO SUNDAY.

RAIN MAY REACH THE LAS VEGAS VALLEY BY MID FRIDAY MORNING BUT MORE
LIKELY BY FRIDAY AFTERNOON WHICH WILL IMPACT THE COMMUTE. RAINFALL
AMOUNTS BETWEEN ONE-THIRD AND THREE-QUARTERS OF AN INCH WILL BE
COMMON ACROSS THE REGION. LOCAL AMOUNTS OVER ONE INCH CAN BE
EXPECTED. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS OVER
SOUTHEAST NEVADA...SOUTHERN NEVADA AND NORTHWEST ARIZONA SATURDAY.
STEADY RAINFALL WILL TAPER OFF FRIDAY NIGHT AND BECOME MORE SHOWERY
SATURDAY FOLLOWED BY CLEARING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Winter Storm Warnings in California, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.